Alert archive / New York / Flood Watches in 2024
Flood Watch 4, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Aug 8, 2024, 3:52 AM EDT for 15 counties in New York. It took effect at Aug 9, 2024, 6:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2024, 3:52 AM EDT (07:52 UTC)
- In effect from
- Aug 9, 2024, 6:00 AM EDT
- Expired
- Aug 9, 2024, 4:41 PM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 100 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320 WGUS61 KBUF 080752 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Buffalo NY 352 AM EDT Thu Aug 8 2024 NYZ004>008-014-081600- /O.NEW.KBUF.FA.A.0004.240809T1200Z-240810T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario- Including the cities of Newark, Fair Haven, Oswego, Watertown, Lowville, and Canandaigua 352 AM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... * WHAT...Flooding caused by excessive rainfall is possible. * WHERE...Portions of central and western New York, including the following counties, in central New York, Jefferson, Lewis, Northern Cayuga and Oswego. In western New York, Ontario and Wayne. * WHEN...From Friday morning through Saturday morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. * ADDITIONAL DETAILS... - Excessive rainfall from the remnants of Tropical Storm Debby. - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ AR
6 follow-up statements
755
WGUS61 KBUF 081522
FFABUF
Flood Watch
National Weather Service Buffalo NY
1122 AM EDT Thu Aug 8 2024
NYZ004>008-014-082330-
/O.CON.KBUF.FA.A.0004.240809T1200Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
Lowville, and Canandaigua
1122 AM EDT Thu Aug 8 2024
...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of central and western New York, including the
following counties, in central New York, Jefferson, Lewis,
Northern Cayuga and Oswego. In western New York, Ontario and Wayne.
* WHEN...From Friday morning through Saturday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Widespread rainfall amounts of 2 to 3 inches with locally
higher amounts are expected within the Watch area.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
HSK172
WGUS61 KBUF 082307
FFABUF
Flood Watch
National Weather Service Buffalo NY
707 PM EDT Thu Aug 8 2024
NYZ004>008-014-090900-
/O.CON.KBUF.FA.A.0004.240809T1200Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
Lowville, and Canandaigua
707 PM EDT Thu Aug 8 2024
...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of central and western New York, including the
following counties, in central New York, Jefferson, Lewis,
Northern Cayuga and Oswego. In western New York, Ontario and Wayne.
* WHEN...From Friday morning through Saturday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Widespread rainfall amounts of 2 to 3 inches with locally
higher amounts are expected within the Watch area.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
SJW835
WGUS61 KBUF 090717
FFABUF
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Buffalo NY
317 AM EDT Fri Aug 9 2024
NYZ001>003-010>013-020-021-085-091530-
/O.EXB.KBUF.FA.A.0004.240809T1000Z-240809T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Olean, Wellsville, Orchard
Park, and Springville
317 AM EDT Fri Aug 9 2024
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of western New York, including the following
counties, Allegany, Cattaraugus, Genesee, Livingston, Monroe,
Niagara, Northern Erie, Orleans, Southern Erie and Wyoming.
* WHEN...Through this afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Widespread rainfall amounts of 1.5 to 2.5 inches with locally
higher amounts are expected within the Watch area.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
NYZ004>008-014-091530-
/O.CON.KBUF.FA.A.0004.240809T1200Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
Lowville, and Canandaigua
317 AM EDT Fri Aug 9 2024
...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
SATURDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of central and western New York, including the
following counties, in central New York, Jefferson, Lewis,
Northern Cayuga and Oswego. In western New York, Ontario and Wayne.
* WHEN...From 8 AM EDT this morning through Saturday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Widespread rainfall amounts of 2-3 inches with locally higher
amounts are expected within the Watch area.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
AR525
WGUS61 KBUF 091504
FFABUF
Flood Watch
National Weather Service Buffalo NY
1104 AM EDT Fri Aug 9 2024
NYZ004>008-014-092315-
/O.CON.KBUF.FA.A.0004.000000T0000Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
Lowville, and Canandaigua
1104 AM EDT Fri Aug 9 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of central and western New York, including the
following counties, in central New York, Jefferson, Lewis,
Northern Cayuga and Oswego. In western New York, Ontario and Wayne.
* WHEN...Through Saturday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Widespread rainfall amounts of 2-3 inches with locally higher
amounts are expected within the Watch area.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
NYZ001>003-010>013-020-021-085-092100-
/O.CON.KBUF.FA.A.0004.000000T0000Z-240809T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Olean, Wellsville, Orchard
Park, and Springville
1104 AM EDT Fri Aug 9 2024
...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...A portion of western New York, including the following
counties, Allegany, Cattaraugus, Genesee, Livingston, Monroe,
Niagara, Northern Erie, Orleans, Southern Erie and Wyoming.
* WHEN...Until 5 PM EDT this afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- Widespread rainfall amounts of 1.5 to 2.5 inches with locally
higher amounts are expected within the Watch area.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
HSK190
WGUS61 KBUF 091858
FFABUF
Flood Watch
National Weather Service Buffalo NY
258 PM EDT Fri Aug 9 2024
NYZ001>003-010>013-020-021-085-092000-
/O.CAN.KBUF.FA.A.0004.000000T0000Z-240809T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester,
Buffalo, Batavia, Warsaw, Geneseo, Olean, Wellsville, Orchard
Park, and Springville
258 PM EDT Fri Aug 9 2024
...FLOOD WATCH IS CANCELLED...
The Flood Watch is cancelled for a portion of western New York,
including the following counties, Allegany, Cattaraugus, Genesee,
Livingston, Monroe, Niagara, Northern Erie, Orleans, Southern Erie
and Wyoming.
No additional flooding is expected, however there remains numerous
road closures in some areas. Please continue to heed remaining road
closures.
$$
NYZ014-092000-
/O.CAN.KBUF.FA.A.0004.000000T0000Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ontario-
Including the cities of Canandaigua
258 PM EDT Fri Aug 9 2024
...FLOOD WATCH IS CANCELLED...
The Flood Watch is cancelled for a portion of western New York,
including the following county, Ontario.
No additional flooding is expected, however there remains numerous
road closures.
$$
NYZ004>008-100300-
/O.CON.KBUF.FA.A.0004.000000T0000Z-240810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Including the cities of Newark, Fair Haven, Oswego, Watertown,
and Lowville
258 PM EDT Fri Aug 9 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...
* WHAT...Flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of central and western New York, including the
following counties, in central New York, Jefferson, Lewis,
Northern Cayuga and Oswego. In western New York, Wayne.
* WHEN...Through Saturday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Creeks and streams may rise out of their banks.
* ADDITIONAL DETAILS...
- Widespread rainfall totals of 2-3 inches with locally higher
amounts are expected within the Watch area.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
SJW285 WGUS61 KBUF 092041 FFABUF Flood Watch National Weather Service Buffalo NY 441 PM EDT Fri Aug 9 2024 NYZ004>008-092145- /O.CAN.KBUF.FA.A.0004.000000T0000Z-240810T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Including the cities of Newark, Fair Haven, Oswego, Watertown, and Lowville 441 PM EDT Fri Aug 9 2024 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of central and western New York, including the following counties, in central New York, Jefferson, Lewis, Northern Cayuga and Oswego. In western New York, Wayne. No new flooding is expected, therefore the Flood Watch has been cancelled. Please refer to Flood or Flash Flood Warnings for information on existing flooding and associated road closures. $$ JJR
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Aug 8, 2:00 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 8, 2:00 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 200 AM EDT Thu Aug 8 2024 .SYNOPSIS... Departing high pressure over Quebec will provide us with fair and mainly dry weather overnight, then our attention will turn to the remnants of Debby. Tropical moisture streaming northward into our region on Thursday will lead to a few showers, before conditions significantly deteriorate on Friday when a soaking rain is expected. In fact, areas east of the Genesee valley could receive SEVERAL inches of rain Friday and Friday night, before the rain ends from west to east late Friday night and into early Saturday morning. && .NEAR TERM /THROUGH TODAY/... High pressure over western Quebec will slide eastward overnight with our winds veering to the southeast. This will help to escort Atlantic-based moisture back into our region...which will result in an increase in both clouds and surface dewpoints. The combination of the increased moisture and increasing convergence at the nose of a developing low-level southerly wind maxima may also result in a few spotty light showers across far western New York overnight and early Thursday morning...with the showers possibly also aided near Lake Erie by frictional convergence from a downslope flow off the Chautauqua Ridge. During the course of Thursday clouds and humidity levels will continue on a general south to north increase across our region owing to a continued southeasterly to southerly low level flow. Meanwhile the aforementioned low level wind maxima will continue to gradually strengthen and lift northward across our area as the day wears on...with this providing a continued impetus for at least some scattered showers...with these perhaps becoming more numerous across the eastern Finger Lakes and North Country during the afternoon as the low level wind max and associated low level convergence at its nose both strengthen. There may also be a few rumbles of thunder during the afternoon in tandem with the development of some weak instability. Meanwhile across the lake plains of far western New York...increasing downsloping may lead to a general reduction in shower coverage from late morning onward. With respect to temperatures...lows tonight will range from the mid 50s east of Lake Ontario to the upper 50s and lower 60s elsewhere. On Thursday highs will then range from the lower 70s across the highest interior terrain of the Southern Tier and Tug Hill to the lower 80s in areas of favored downslope flow across far western New York...while dewpoints climb into the lower to mid 60s east and to the mid to upper 60s west. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... Potential for locally significant heavy rainfall across the areas east of the Genesee Valley, specifically the eastern Lake Ontario region continues to grow as the remnants of post Tropical Storm Debby. Looking into the details, a westward trend with the northward track of post-tropical storm Debby, will approach the area starting late Thursday into Thursday night. Meanwhile aloft, a digging trough across the Great Lakes will support a surface low to slide east across southern Canada dragging its associated cold front across the region Friday and Friday night. However, before we get to ahead of ourselves, advection of moisture ahead of the tropical storm Thursday night along with the stalled frontal boundary to the south of the area currently will get shoved northward. With this, a band of rain showers will sweep north across the region Thursday night, supporting the first round of rain. Given the moisture advection precipitation with this front may be heavy at times, with the best location for rain lying across the eastern Lake Ontario region. Equatorward entrance region of the trough's jet streak entering the eastern Great Lakes aloft and the remnants of post-tropical storm Debby entering the region from the south will correlate to synoptic scale forcing meeting up with plenty of moisture and result in potentially significant rainfall across the area, but mainly across the areas east of the Genesee Valley. Climatologically high PWAT values of 2.3" across the Finger Lakes into the North Country and close to 1.75" PWATS to the west will support nearly 2-4" of rainfall across the eastern Lake Ontario region with 1-2" possible across the west Friday and Friday night. While this forecast is similar to this morning's, precipitation amounts are a half to three- quarters of an inch higher across the west now, due to the westward track of the post-tropical storm. The aforementioned surface cold front will act to steer the track of the remnants of the post- tropical storm northeastward into New England late Friday through Friday night. Should note that, the majority of the rainfall across eastern Lake Ontario will fall late Friday through Friday night, as the front interacts with the remnants of the post-tropical low. In the wake of the front, a brief period of dry weather can be expected across the western portions of the area Friday night. All of this being said, WPC has slightly expanded the western side of both the Moderate Risk and Slight Risk for Excessive Rainfall into the western portions of the Genesee Valley and far western NY respectively. Given the rainfall amounts of this quantity, hydrologic impacts of flash flooding and river/waterway rises likely. While the forecast rainfall amounts continue to range in the 2-4 inch range, the model run to run inconsistencies with the track of the post-tropical storm keep forecast confidence on the lower side, and therefore have held off on Flood Watches for this forecast run. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... The plume of tropical moisture will move further east into New England Saturday with mostly dry conditions starting off the Long Term period. A closed low will move into the Great Lakes region the later half of the weekend. A cool, westerly flow will move across Lake Erie and Lake Ontario and generate lake induced instability and lake effect rain showers Saturday night through Monday. Multiple shortwave troughs will cycle through the forecast area bringing deeper moisture and lift through Monday. There is medium to high confidence that lake effect rain showers will set-up east- northeast of Lake Erie and Lake Ontario Saturday night. Forecast soundings show equilibrium levels getting up to 10k feet by Sunday morning which may produce moderate rain in the bands. The mid-level trough axis will swing through the forecast area Sunday. Diurnal instability and veering low level winds will likely disrupt any lake bands, however numerous showers are possible through the afternoon. Thunder can't be ruled out. A similar set-up may take place Sunday night as another shortwave trough approaches the region and lake effect showers intensify east-southeast of the Lakes. Increasing heights on Monday and daytime heating will likely disrupt any lake effect showers, however a chance of showers continues through the region. A long wave trough will remain across the region Monday night through Wednesday with mostly dry and cool weather. A few impulses may result in showers at times, however confidence is low at this time. Overall, cooler weather will result in maximum and minimum temperatures below climatological normals for mid-August. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... Flight conditions will slowly deteriorate through the 06z TAF cycle as deeper Atlantic-based moisture advects northward ahead of TC Debby. Low VFR/MVFR cloud cover over the Southern Tier as of about 05z will spread to the terminals south of Lake Ontario through daybreak, while cigs across the Southern Tier lower to IFR across the higher terrain. The lower cigs are not expected to reach KART until later Thursday morning into the early afternoon. A mix of low VFR and MVFR cigs expected across the region Thursday as a warm front lifts north through the region. Southeasterly winds could allow VFR cigs to prevail at KIAG/KBUF while areas of IFR persist across the Southern Tier, through confidence in these scenarios is low. The front could also produce a few scattered showers or thunderstorms across western NY Thursday morning, though greater coverage will found across the Finger Lakes and North Country Thursday afternoon, then across most areas north of the Southern Tier Thursday evening. This is when more widespread MVFR cigs are expected to develop. Outlook... Friday...MVFR to IFR conditions in widespread rain. Thunderstorms will be possible. LIFR possible from the Genesee Valley eastward. Saturday...VFR/MVFR with a chance of showers. Sunday and Monday...VFR/MVFR with the chance of lake effect showers. && .MARINE... High pressure over western Quebec is still maintaining moderate easterlies and choppy conditions across western Lake Ontario and eastern Lake Erie...though conditions on Lake Erie have improved enough to drop the Small Craft Advisory previously in effect there. Expect conditions continue to gradually improve overnight and Thursday as the aforementioned area of high pressure slides east to the St Lawrence valley...and winds correspondingly veer to the southeast. While the remnants of Debby will lead to more unsettled weather on Friday...especially over the eastern half of Lake Ontario...gentle to moderate breezes should preclude the need for any marine headlines. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JJR/RSH/Thomas NEAR TERM...JJR/Thomas SHORT TERM...EAJ LONG TERM...HSK AVIATION...PP MARINE...JJR/RSH/Thomas
Hazardous weather outlook, Aug 7, 5:18 AM EDT, 22 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 518 AM EDT Wed Aug 7 2024 NYZ001>008-010>014-019>021-085-080930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 518 AM EDT Wed Aug 7 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Hazardous weather not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Confidence continues to increase in the potential for heavy rain from the remnants of tropical system Debby Friday and Friday night. The greater chances for hydrological impacts will be from the Genesee Valley eastward. There remains uncertainty in both the placement and amount of heavy rainfall expected, though there will be the potential for rainfall amounts of several inches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 518 AM EDT Wed Aug 7 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:09 AM EDT | Special Marine Warning | BUF | 66 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.